[Skip to Content]
[Skip to Content Landing]
Article
December 4, 1967

Granulomatous Hepatitis Associated With Sulfadimethoxine Hypersensitivity

Author Affiliations

From the Department of Medicine, Brooklyn—Cumberland Medical Center, State University of New York, Downstate Medical Center. Dr. Espiritu was a fellow in gastroenterology at the Brooklyn—Cumberland Medical Center.

JAMA. 1967;202(10):985-988. doi:10.1001/jama.1967.03130230111028
Abstract

A patient had granulomatous reactions in the liver and lymph nodes associated with fever, skin rash, jaundice, and interstitial pneumonitis following a 2-gm dose of sulfadimethoxine (Madribon). The clinical signs, abnormal laboratory findings, and pathological lesions subsided spontaneously three weeks after drug ingestion. This communication represents, to our knowledge, the first instance of sulfadimethoxine-induced hepatitis and the first antemortem documentation of visceral granulomatous reactions produced by sulfonamides. The rapid and spontaneous improvement in clinical and biochemical findings appears to indicate a reversible nature of the lesions.

×